Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Reflexivity and sets of Fréchet subdifferentiability

Author: Ondrej Kurka
Journal: Proc. Amer. Math. Soc. 136 (2008), 4467-4473
MSC (2000): Primary 54H05, 46B10, 46G05
Published electronically: June 17, 2008
MathSciNet review: 2431064
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the sets of Fréchet subdifferentiability of Lipschitz functions on a Banach space $ X $ are Borel if and only if $ X $ is reflexive. This answers a question of L. Zajíček.

References [Enhancements On Off] (What's this?)

  • 1. R. C. James: Characterizations of reflexivity, Studia Math., 23 (1964), 205-216. MR 0170192 (30:431)
  • 2. A. S. Kechris: Classical descriptive set theory, Springer, New York, 1995. MR 1321597 (96e:03057)
  • 3. O. Kurka: On Borel classes of sets of Fréchet subdifferentiability, Bull. Polish Acad. Sci. Math., 55 (2007), 201-209. MR 2346098
  • 4. E. McShane: Extension of range of functions, Bull. Amer. Math. Soc., 40 (1934), 837-842. MR 1562984
  • 5. M. Šmídek: Measureability of some subsets of spaces of functions (in Czech), Charles University, Prague, 1994.
  • 6. L. Zajíček: Frechet differentiability, strict differentiability and subdifferentiability, Czechoslovak Math. J., 41 (1991), 471-489. MR 1117801 (92j:46081)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54H05, 46B10, 46G05

Retrieve articles in all journals with MSC (2000): 54H05, 46B10, 46G05

Additional Information

Ondrej Kurka
Affiliation: Department of Mathematical Analysis, Faculty of Mathematics and Physics, Charles University, Sokolovská 83, 186 00 Prague 8, Czech Republic

Keywords: Reflexivity, set of Fr\'echet subdifferentiability, Borel set, Suslin set
Received by editor(s): April 5, 2007
Received by editor(s) in revised form: November 1, 2007
Published electronically: June 17, 2008
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society